The United Kingdom medicine regulator has advised that whoever develops headache that won’t go away four days after taking Oxford-AstraZeneca vaccine should contact a doctor without further ado.
Anyone who has obtained the injection and develops bruising somewhere other than the injection site after a few days is also advised to seek medical attention.
The UK Medicines and Healthcare products Regulatory Agency on Thursday [today] gave advice it described as “precautionary measure” following a “very small” number of reports of an extremely rare form of blood clot occurring in conjunction with lowered platelets after vaccination.
The MHRA has played an active role in responding to the coronavirus pandemic; and, in relation to COVID-19 vaccines, the MHRA has authorised their supply following a rigorous review of their safety, quality and efficacy.
The agency notes that sinus vein thrombosis describes the formation of a blood clot in the cerebral vein of the brain, with symptoms such as headache, blurred vision, fainting or loss of consciousness.
Thrombocytopenia describes when a person has a lowered number of platelets, which are cells that help the blood to clot, Yahoo quotes the Sky News as reporting.
There have been five cases — a rate of one in one million people vaccinated — of the co-occurring conditions in the United Kingdom after vaccination.
However, the MHRA has assured this can happen naturally in people who have not had the vaccination, along with people who have COVID-19.
It stressed that no causal link had been found, adding that the benefits of the vaccine “far outweigh” possible risks.
The MHRA said it had found no evidence of either the AstraZeneca or Pfizer-BioNTech vaccine causing blood clots in veins — a condition called venous thromboembolism.
This came after a “rigorous” scientific review by the agency of report cases and data from hospital admissions and GP records.
Scientists and clinicians at the Commission on Human Medicines also looked at the available information.
As a result, MHRA chief executive, Dr. June Raine, said people should continue to attend their scheduled vaccination appointments as normal.
She included a reminder that the most common side-effects are still mild flu-like symptoms, such as a headache, chills and fever.
“These generally appear within a few hours and resolve within a day or two, but not everyone gets them,” Dr. Raine said.
“We will continue to robustly monitor all the data we have on this extremely rare possible side effect.”
The post Report headache lasting more than four days after AstraZeneca vaccination -UK regulator appeared first on Healthwise.